New Mexico, 2023Winter Storm and Heavy Snow in New Mexico, February 13 to 14, 2023
February 13 to 14, 2023 · NWS ABQ · 26 events in 13 counties and zones
The first of two sequential winter storm systems rolled through northern and central New Mexico on February 13, 2023 and February 14, 2023. Heavy snow was reported across much of the northern mountains of New Mexico, as well as a few isolated spots in and around the Santa Fe and Albuquerque metro areas by the morning of February 14, 2023.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The first of two sequential winter storm systems rolled through northern and central New Mexico on February 13, 2023 and February 14, 2023. Heavy snow was reported across much of the northern mountains of New Mexico, as well as a few isolated spots in and around the Santa Fe and Albuquerque metro areas by the morning of February 14, 2023. Snow accumulations reaching 10 to 11 inches were reported atop the Sangre de Cristo Mountains, while severe winter driving conditions were reported on U.S. Highway 64 in the Tusas Mountains. Strong westerly winds filled in quickly as the main upper level low exited the area during the morning of February 14, 2023. High winds with peak gusts of 60 to 70 mph were reported through the southwest mountains, Sandia and Manzano Mountains, and over a large area of the eastern plains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Feb 13, 5:08 PM MST, 52 minutes earlier.
Area forecast discussion, Feb 13, 5:08 PM MST, 52 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
508 PM MST Mon Feb 13 2023
...New UPDATE, AVIATION...
.UPDATE...
Issued at 455 PM MST Mon Feb 13 2023
Will bump up the start time of the Winter Weather Advisory to
right now, given current radar/satellite trends. Will also add
the Sandia/Manzano mountains for the overnight period before the
High Wind Warning kicks in Tuesday morning. Latest high
resolution models, CAMs and HREF indicate potential for a few
inches (1 to 4) overnight in the Sandia/Manzanos, and current
radar trends support at least a couple through the next couple of
hours.
&&
.SYNOPSIS...
Issued at 156 PM MST Mon Feb 13 2023
A powerful winter storm will move through NM with a one-two punch
tonight through Wednesday night. Showers and thunderstorms will move
through the area today before colder air allows rain to change over
to snow tonight. Several inches of snow are likely over the northern
mountains with lighter amounts across lower elevations of central
and western NM. Strong to possibly damaging winds will then blast
the region Tuesday with gusts of 55 to 75 mph across the southern
high terrain and eastern plains. Moderate to heavy snow will then
redevelop over northern and western NM Tuesday night and spread
east across NM with a powerful cold front. Areas of snow, blowing
snow, bitterly cold winds, low visibility, and hazardous travel
conditions are likely through Wednesday. Blizzard-like conditions
may occur in parts of northeast NM Wednesday. Some of the coldest
air of the season is likely Wednesday night into Thursday night.
Tranquil weather will return Friday and Saturday.
&&
.SHORT TERM...
(This evening through Tuesday night)
Issued at 156 PM MST Mon Feb 13 2023
Strap on your seat belts...this is going to be a rather complicated
forecast package as several hazards are expected. A healthy 546dam
500hPa low is migrating eastward along the AZ and northwest Mexican
border. A band of precipitation in advance of the upr low continues
to migrate eastward, and given the steep lapse rates and inverted-V
soundings, a few virga-related outflows have already impacted parts
of the CWFA including the ABQ Sunport (peak gust 53 mph). This band
will likely progress through central and eastern NM this evening.
The upper low will progress east-northeast overnight, strengthening
as it approaches the Great Plains. Snow levels are expected to drop
to valley floors late this evening as the cold core passes through
the area. By Tues morning, wrap-around and orographically enhanced
snow will continue over the northern mountains and northeast plains
thru 18Z/Tuesday. Inherited Winter Storm Warnings remain unchanged
but did introduce a few Winter Weather Advisories from the Santa Fe
to Upper RGV zones, northwest highlands and Glorieta Pass. Snowfall
amounts may be a tad below criteria for advisory areas, but travel
impacts will be a concern. Sfc winds will increase as a cold front
migrates thru the CWA from west to east. Meanwhile, a 986mb sfc low
will form over southeast CO tonight, creating a very tight pressure
gradient in eastern NM. Additionally, 60-80 kt winds at 700hPa will
develop overnight on the backside of this upper low, and this will
enhance the very strong winds Tuesday morning through the afternoon
hours (peaking near 15Z-19Z). The High Wind Watch has been upgraded
to a warning, with nearby Wind Advisories posted.
Not much of a break expected before the influence of the next storm
system impacts the Four Corners region. In fact, precipitation will
likely start spreading into the northwest zones as early as Tuesday
afternoon. Deterministic models are fairly consistent in developing
a 530dam 500hPa low in northern AZ, then pivoting it into northwest
NM by late Tuesday night. This system will be much colder than its
predecessor with 500hPa temperatures hovering near -33C. PType will
likely be in the form of snow with a brief exception of the middle/
lower RGV early Tues evening as a strong cold front pushes thru the
western and central zones overnight. With colder temps, snow ratios
will increase to around 16:1 for many areas. A fresh set of Winter
Storm Watches have been posted starting Tues afternoon for locales
not experiencing headlines with the first system. The remainder of
the Winter Storm Watch (western and south central mountain and the
northeast plains) goes into effect after the first set of headlines
expire (00Z/Wed). 500hPa winds will be howling Tuesday night across
southern AZ/NM - approaching 115kts. Strong to damaging winds will
be a risk once again for the srn high terrain. This in combination
with a period of snow could result in near blizzard conditions for
the srn high terrain zones Tuesday night. DPorter
&&
.LONG TERM...
(Wednesday through Thursday night)
Issued at 156 PM MST Mon Feb 13 2023
A powerful cold front will then blast thru the region by Wednesday
morning as an exceptionally cold upper level storm system shifts
east thru northern NM. A band of snow marching thru western NM in
the early morning with the Pacific front will focus on west-facing
slopes of the northern and western mts by Wednesday afternoon.
Meanwhile, the backdoor portion of the cold front will race south
into northeast NM while the upper low approaches from the west.
Strong lift, abundant moisture, and favorable temp profiles will
allow widespread snow with mesoscale banding to develop along and
behind the backdoor cold front Wednesday. A period of upslope snow
is also expected in the Sangre de Cristo Mts as the backdoor cold
front and Pacific front merge beneath the upper low. Snow ratios
will be high with very cold temps so blowing and drifting snow is
likely with wind gusts near 45 mph. Near-blizzard conditions are
expected for northeast NM from 8am to 8pm Wednesday with extremely
hazardous travel likely and road closures possible. Winter Storm
Watches were added to much of northern and western NM with the
likelihood of additional watches and/or advisories for surrounding
areas like Santa Fe, Las Vegas, and the Sandia/Manzanos. Strong
winds will be the primary impact for the southern high terrain
into Wednesday. However, the combination of snow and wind in the
Sacramento Mts also prompted a Winter Storm Watch where wind gusts
up to 75 mph are possible Wednesday. Some of the coldest air of
the season will filter into the area Wednesday night. Thursday
will remain very cold with highs 15 to 25F below normal. Min temps
Thursday night will rival Wednesday night with even colder temps
in valley locations due to stronger inversions.
&&
.AVIATION...
(00Z TAFS)
Issued at 455 PM MST Mon Feb 13 2023
Two low pressure systems will pound New Mexico, one after the
other tonight through Wednesday. The first one is moving into
western parts of the state now, and will exit the northeastern
corner by morning Tuesday, bringing a round of rain and snow that
will change to mostly snow overnight. Periods of scattered MVFR
with localized or brief IFR conditions will be common tonight,
generally improving from west to east toward dawn Tuesday. Very
strong winds aloft will move into the state tonight and Tuesday
with low level wind shear developing before dawn and continuing
through the late morning. Widespread surface gusts of 30 to 55 kt
will be expected Tuesday during the daytime with areas of blowing
dust potentially reducing visibility in the eastern plains (as
soils will still be quite dry despite the recent rain/snow). By
Tuesday afternoon the next low pressure system and front will
bring new areas of snow to northwestern New Mexico with conditions
deteriorating to IFR or LIFR in heavier bands and showers.
&&
.FIRE WEATHER...
Issued at 156 PM MST Mon Feb 13 2023
Two potent winter storms will impact the forecast area through
Wednesday...bringing winter precipitation, strong to damaging winds
and much colder temperatures. The first system will migrate across
the state tonight, bringing snow accumulations to the western and
northern mountains as well as higher humidities (modest-excellent).
This system will start to depart the northeast Tuesday, but snowfall
will continue through the morning hours in the northern mountains. A
very windy day is in store tonight through Tue afternoon, especially
along and south of I-40 and lee of the Sangre de Cristo Mtns. MinRH
will remain above critical thresholds.
A second system will quickly be on its heels, starting over the far
northwest Tuesday afternoon then sweeping from west to east through
Wednesday. This system will be much colder in nature, thus precip is
likely to be in the form of snow for many locales. Significant snow
totals/SWE is expected for the western and northern mountains, where
several locations will exceed a foot of above 7,500 feet. Winds will
once again be a concern, especially south of I-40 and behind a cold
front in the northeast plains.
Ventilation rates will drop significantly for Thursday under a quiet
weather pattern, although high temperatures will be 20-25F below mid-
February normals. Low amplitude ridge rolls over the state Thursday
night with southwest flow already developing on Friday in advance of
the next storm system diving southward near the CA coast. Friday and
Saturday will favor warmer readings although ventilation rates will
remain in the poor/fair categories. Precipitation could break out in
western NM as early as Sunday, with snow favoring the high terrain.
DPorter
&&
.PRELIMINARY POINT TEMPS/POPS...
Farmington...................... 29 40 18 29 / 80 70 80 30
Dulce........................... 22 34 15 28 / 100 90 90 80
Cuba............................ 25 35 15 24 / 90 50 80 60
Gallup.......................... 25 33 14 24 / 60 60 100 30
El Morro........................ 23 33 14 21 / 60 40 90 40
Grants.......................... 24 38 15 26 / 40 20 90 40
Quemado......................... 23 39 16 24 / 50 20 90 50
Magdalena....................... 27 43 22 29 / 20 5 80 60
Datil........................... 24 36 17 24 / 30 5 90 50
Reserve......................... 22 39 17 31 / 40 20 100 50
Glenwood........................ 30 44 23 35 / 50 20 90 50
Chama........................... 19 28 11 23 / 100 100 90 90
Los Alamos...................... 28 36 21 26 / 80 50 80 70
Pecos........................... 25 36 18 27 / 90 40 60 80
Cerro/Questa.................... 27 34 19 32 / 90 50 90 90
Red River....................... 18 27 10 19 / 90 70 90 90
Angel Fire...................... 19 28 12 20 / 80 70 80 100
Taos............................ 24 36 18 26 / 90 40 80 80
Mora............................ 24 38 17 25 / 100 30 70 80
Espanola........................ 29 44 25 33 / 80 40 60 70
Santa Fe........................ 26 36 21 26 / 90 50 80 80
Santa Fe Airport................ 28 40 22 30 / 80 40 70 70
Albuquerque Foothills........... 31 44 26 33 / 70 20 70 70
Albuquerque Heights............. 31 46 27 35 / 60 5 60 60
Albuquerque Valley.............. 32 49 27 37 / 60 5 60 60
Albuquerque West Mesa........... 32 47 26 35 / 60 10 60 60
Belen........................... 31 53 28 38 / 40 0 60 60
Bernalillo...................... 32 47 26 36 / 70 20 70 60
Bosque Farms.................... 31 51 27 37 / 50 5 60 60
Corrales........................ 32 48 26 37 / 60 10 60 60
Los Lunas....................... 32 52 27 38 / 50 5 60 60
Placitas........................ 31 42 25 30 / 80 20 70 70
Rio Rancho...................... 31 48 26 35 / 60 10 60 60
Socorro......................... 32 54 30 39 / 10 0 50 60
Sandia Park/Cedar Crest......... 27 38 21 26 / 80 30 70 70
Tijeras......................... 29 41 23 31 / 80 20 70 80
Edgewood........................ 27 41 22 29 / 60 20 60 70
Moriarty/Estancia............... 26 44 23 31 / 60 10 50 70
Clines Corners.................. 24 39 20 27 / 80 10 50 70
Mountainair..................... 27 43 22 29 / 50 5 50 70
Gran Quivira.................... 26 44 24 30 / 50 0 50 70
Carrizozo....................... 29 47 30 36 / 50 0 60 70
Ruidoso......................... 25 39 26 30 / 80 5 60 80
Capulin......................... 26 45 17 23 / 60 10 60 90
Raton........................... 26 47 19 23 / 60 0 70 90
Springer........................ 27 48 21 26 / 70 0 40 90
Las Vegas....................... 28 42 20 27 / 90 10 40 80
Clayton......................... 31 55 24 29 / 60 20 30 80
Roy............................. 30 49 25 29 / 70 0 30 70
Conchas......................... 35 54 31 41 / 70 0 10 70
Santa Rosa...................... 34 50 30 37 / 90 0 10 60
Tucumcari....................... 35 56 31 41 / 80 0 0 60
Clovis.......................... 33 55 33 47 / 90 0 0 50
Portales........................ 33 58 33 49 / 90 0 0 40
Fort Sumner..................... 35 55 33 43 / 80 0 0 50
Roswell......................... 36 63 36 53 / 50 0 0 20
Picacho......................... 32 52 34 41 / 40 0 10 40
Elk............................. 28 49 31 38 / 30 0 20 50
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 9 PM this evening to 7 AM MST
Tuesday for NMZ204-212-216>218-221.
Winter Storm Watch from Tuesday afternoon through Wednesday
afternoon for NMZ202>204-210>214-216.
High Wind Warning from midnight tonight to 5 PM MST Tuesday for
NMZ206>208-215-223-229-232>241.
Wind Advisory from midnight tonight to 5 PM MST Tuesday for
NMZ205-209-222-224-228-231.
Winter Storm Watch from Tuesday afternoon through Wednesday
afternoon for NMZ205-206-208-215-226>228-230-231.
Winter Storm Warning until 7 AM MST Tuesday for NMZ203-210-211-
213-214.
High Wind Warning from 9 PM this evening to 5 PM MST Tuesday for
NMZ226.
&&
SHORT TERM...46
LONG TERM....42
AVIATION...52
In the hours before
Special weather statement, Feb 13, 2:04 PM MST, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
204 PM MST Mon Feb 13 2023
NMZ207-218-219-221-132130-
West Central Highlands-Santa Fe Metro Area-Sandia/Manzano Mountains
Including Edgewood-Middle Rio Grande Valley/Albuquerque Metro Area-
204 PM MST Mon Feb 13 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
SANDOVAL AND BERNALILLO COUNTIES THROUGH 230 PM MST...
At 203 PM MST, Doppler radar was tracking microburst winds and
blowing dust over the South Valley and Albuquerque, moving north at
25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Albuquerque, Rio Rancho, Corrales, Bernalillo, Los Ranchos De
Albuquerque, Tijeras, Mariposa, Coronado State Monument, Vista Hills
and Santa Ana Pueblo.
This includes the following highways...
Interstate 40 between Mile Markers 135 and 182.
Interstate 25 between Mile Markers 208 and 248.
Highway 550 between Mile Markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Blowing dust associated with microburst winds can reduce
visibilities below one quarter mile at times.
&&
LAT...LON 3490 10626 3491 10668 3487 10671 3487 10703
3538 10708 3539 10627
TIME...MOT...LOC 2103Z 199DEG 21KT 3504 10669
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GuyerSpecial weather statement, Feb 13, 3:18 PM MST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
318 PM MST Mon Feb 13 2023
NMZ201-203-132245-
Far Northwest Highlands-Northwest Plateau-
318 PM MST Mon Feb 13 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN SAN
JUAN COUNTY THROUGH 345 PM MST...
At 317 PM MST, Doppler radar was tracking a strong thunderstorm 8
miles north of Archuleta, or 9 miles northwest of Navajo Dam, moving
north at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Turley and Archuleta.
This includes Highway 64 between Mile Markers 76 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Frequent dangerous cloud to ground lightning is occurring with this
storm. Lightning can strike 10 miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3700 10752 3670 10769 3676 10790 3700 10782
TIME...MOT...LOC 2217Z 199DEG 28KT 3691 10772
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
OverpeckEvent by event
14 high wind, 11 heavy snow, 1 winter storm. Local standard time, as filed.
Heavy Snow, Sandia/Manzano Mountains Including Edgewood
- When
- February 13, 6:00 PM MST to February 14, 7:00 AM MST
- Where
- Sandia/Manzano Mountains Including Edgewood forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.121, -106.434 (the zone’s center; the record gives no point)
A CoCoRaHS station along I-40 reported 8.5 inches of snow.
Heavy Snow, Sandia/Manzano Mountains Including Edgewood
- When
- February 13, 6:00 PM MST to February 14, 7:00 AM MST
- Where
- Sandia/Manzano Mountains Including Edgewood forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.121, -106.434 (the zone’s center; the record gives no point)
A CoCoRaHS station along I-40 reported 7.5 inches of snow.
Heavy Snow, Sandia/Manzano Mountains Including Edgewood
- When
- February 13, 6:00 PM MST to February 14, 7:00 AM MST
- Where
- Sandia/Manzano Mountains Including Edgewood forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.121, -106.434 (the zone’s center; the record gives no point)
A CoCoRaHS station along I-40 reported 7 inches of snow.
Heavy Snow, Far Northwest Highlands
- When
- February 13, 7:00 PM MST to February 14, 7:00 AM MST
- Where
- Far Northwest Highlands forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.236, -107.293 (the zone’s center; the record gives no point)
A CoCoRaHS station near Tierra Amarilla reported 7.5 inches of snow.
Heavy Snow, Santa Fe Metro Area
- When
- February 13, 7:00 PM MST to February 14, 7:00 AM MST
- Where
- Santa Fe Metro Area forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.416, -106.504 (the zone’s center; the record gives no point)
A CoCoRaHS station reported 7.5 inches of snow.
Heavy Snow, Santa Fe Metro Area
- When
- February 13, 7:00 PM MST to February 14, 7:00 AM MST
- Where
- Santa Fe Metro Area forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.416, -106.504 (the zone’s center; the record gives no point)
A CoCoRaHS station reported 7.3 inches of snow.
Heavy Snow, Santa Fe Metro Area
- When
- February 13, 7:00 PM MST to February 14, 7:00 AM MST
- Where
- Santa Fe Metro Area forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.416, -106.504 (the zone’s center; the record gives no point)
A CoCoRaHS station reported 6.3 inches of snow.
Heavy Snow, Northern Sangre de Cristo Mountains
- When
- February 13, 8:00 PM MST to February 14, 7:00 AM MST
- Where
- Northern Sangre de Cristo Mountains forecast zone
- Reported by
- Public
- Coordinates
- 36.592, -105.139 (the zone’s center; the record gives no point)
Taos Ski Valley reported 10 inches of snow.
Heavy Snow, Southern Sangre de Cristo Mountains
- When
- February 13, 8:00 PM MST to February 14, 7:00 AM MST
- Where
- Southern Sangre de Cristo Mountains forecast zone
- Reported by
- SNOTEL
- Coordinates
- 36.115, -105.451 (the zone’s center; the record gives no point)
A snotel reported 11 inches of snow.
Heavy Snow, Southern Sangre de Cristo Mountains
- When
- February 13, 8:00 PM MST to February 14, 7:00 AM MST
- Where
- Southern Sangre de Cristo Mountains forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.115, -105.451 (the zone’s center; the record gives no point)
A CoCoRaHS station reported 10 inches of snow.
Heavy Snow, Glorieta Mesa Including Glorieta Pass
- When
- February 13, 8:00 PM MST to February 14, 7:00 AM MST
- Where
- Glorieta Mesa Including Glorieta Pass forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.494, -105.396 (the zone’s center; the record gives no point)
A CoCoRaHS station reported 10 inches of snow.
Winter Storm, Tusas Mountains Including Chama
- When
- February 13, 8:00 PM MST to February 14, 7:00 AM MST
- Where
- Tusas Mountains Including Chama forecast zone
- Reported by
- Department of Highways
- Coordinates
- 36.544, -106.162 (the zone’s center; the record gives no point)
Severe winter driving conditions from snow packed and icy roads with low visibility from blowing snow was reported along U.S. Highway 64 in the Tusas Mountains.
High Wind, Southwest Mountains
- When
- February 14, 1:32 AM MST to 2:00 AM MST
- Where
- Southwest Mountains forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Public
- Coordinates
- 33.961, -107.667 (the zone’s center; the record gives no point)
A public weather station measured a 62 mph wind gust at the top of South Baldy in the Magdalena Mountains.
High Wind, Quay County
- When
- February 14, 4:35 AM MST to 2:11 PM MST
- Where
- Quay County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.104, -103.550 (the zone’s center; the record gives no point)
A mesonet station near Logan, NM measured a peak gust of 60 mph.
High Wind, Southwest Mountains
- When
- February 14, 5:24 AM MST to 9:04 AM MST
- Where
- Southwest Mountains forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Public
- Coordinates
- 33.961, -107.667 (the zone’s center; the record gives no point)
A public weather station measured a 60 mph wind gust in Rainsville, NM.
High Wind, Guadalupe County
- When
- February 14, 6:50 AM MST to 3:32 PM MST
- Where
- Guadalupe County forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.863, -104.791 (the zone’s center; the record gives no point)
A mesonet station southeast of Vaughn measured a peak gust of 67 mph.
High Wind, Guadalupe County
- When
- February 14, 6:50 AM MST to 3:32 PM MST
- Where
- Guadalupe County forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 34.863, -104.791 (the zone’s center; the record gives no point)
A mesonet station southeast of Vaughn measured a sustained wind speed of 46 mph.
High Wind, Guadalupe County
- When
- February 14, 6:50 AM MST to 3:32 PM MST
- Where
- Guadalupe County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.863, -104.791 (the zone’s center; the record gives no point)
A mesonet station measured a peak wind gust of 64 mph.
High Wind, Guadalupe County
- When
- February 14, 6:50 AM MST to 3:32 PM MST
- Where
- Guadalupe County forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.863, -104.791 (the zone’s center; the record gives no point)
A mesonet station southeast of Santa Rosa along U.S. Highway 84 measured a peak wind gust of 62 mph.
High Wind, Curry County
- When
- February 14, 8:42 AM MST to 10:23 AM MST
- Where
- Curry County forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 34.574, -103.347 (the zone’s center; the record gives no point)
The Cannon AFB AWOS measured a peak gust of 68 mph.
High Wind, Roosevelt County
- When
- February 14, 8:45 AM MST to 11:14 AM MST
- Where
- Roosevelt County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.021, -103.480 (the zone’s center; the record gives no point)
A mesonet station south of Portales reported a peak gust of 65 mph.
High Wind, Roosevelt County
- When
- February 14, 8:45 AM MST to 11:14 AM MST
- Where
- Roosevelt County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.021, -103.480 (the zone’s center; the record gives no point)
A mesonet station near Portales reported a peak gust of 58 mph.
High Wind, Curry County
- When
- February 14, 9:37 AM MST to 10:23 AM MST
- Where
- Curry County forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.574, -103.347 (the zone’s center; the record gives no point)
A mesonet station near Clovis measured a peak gust of 66 mph.
High Wind, Quay County
- When
- February 14, 9:53 AM MST to 2:11 PM MST
- Where
- Quay County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.104, -103.550 (the zone’s center; the record gives no point)
The Tucumcari Airport ASOS measured a peak gust of 59 mph.
High Wind, Sandia/Manzano Mountains Including Edgewood
- When
- February 14, 11:30 AM MST to 1:00 PM MST
- Where
- Sandia/Manzano Mountains Including Edgewood forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Public
- Coordinates
- 35.121, -106.434 (the zone’s center; the record gives no point)
The Sandia Peak Tram reported a peak gust of 70 mph.
High Wind, Chaves County Plains
- When
- February 14, 1:30 PM MST to 2:30 PM MST
- Where
- Chaves County Plains forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 33.363, -104.467 (the zone’s center; the record gives no point)
A mesonet station near Hagerman measured a sustained wind of 40 mph.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and High Wind in Utah, February 13 to 15, 20232 injured · $550,000 · 53 kt wind · 7 events
- Winter Storm and Winter Weather in Idaho, February 13 to 15, 2023$20,000 · 7 events
- Heavy Snow in Montana, February 13 to 14, 202311 events
- Winter Storm in Montana, February 13 to 14, 202311 events
- Heavy Snow in Oregon, February 13 to 14, 20237 events
- Heavy Snow in Oregon, February 13 to 14, 20237 events
- High Wind in Texas, February 13, 202370 kt wind · 3 events
- Heavy Snow in Washington, February 13 to 14, 20232 events
- Heavy Snow in Oregon, February 13 to 14, 20232 events
- Flooding in Arkansas, February 13 to 28, 20232 events
- Heavy Snow in Washington, February 13 to 14, 20231 event
- Heavy Snow in Washington, February 13, 20231 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1070398, 1070399, 1070400, 1070390, 1070395, 1070396, 1070397, 1070391, 1070392, 1070393, 1070394, 1070401, 1070402, 1070409, 1070403, 1070405, 1070406, 1070407, 1070408, 1070411, 1070413, 1070414, 1070412, 1070410, 1070404, 1070415.